# SDR CA980603004

- Difficulty date: May 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: RG908034A
- Condition: Leaking
- Location: Fuel System
- Part time: 640 hours
- Component: Romec
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING FLIGHT, THE PILOT NOTICED THE NR 2 ENGINE FUEL GAUGE DROPPING RAPIDLY WITH A CORRESPONDING DROP IN FUEL PRESSURE. THE EMERGENCY FUEL PUMP WAS SELECTED ON AND THE FUEL LOSS INCREASED. THE ENGINE COUGHED AND THE FUEL CROSS FEED WAS SELECTED, STILL FUEL WAS LOST. THE AIRCRAFT LANDED AND POST FLIGHT INSPECITON FOUND THE FUEL PUMP SEAL OR THE PUMP INTERNAL DIAPHRAGM HAD FAILED. THE FUEL PUMP WAS REPLACED.
